MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE
Model Number TB-0920OE
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple attempts have been made to obtain additional information.There is no patient information or details of the procedure or event known at this time.Supplemental report(s) will be filed as information becomes available.The device has been returned and a product investigation completed.The manufactured date is not available at this time.The user¿s complaint was confirmed.The device was attached to the usg-400/esg-400 and a probe check was performed; the device passed the probe check.Both switches were checked and both switches are functional.A visual inspection on the received condition was performed on the device; there is some tissue buildup.The ptfe pad (teflon pad) was inspected and found it has normal wear with no metal exposed.The distal end of the device was inspected under a microscope and found no visual indication of damage to the probe tip unit.The wiper movement is normal.The movement of the handle is smooth.The jaw was inspected and noted the jaw mouth is broken which the user is experiencing.The handle load is normal.The rotation of the knob torque is normal and smooth.Product investigation conclusion based on the evaluation confirms the user¿s complaint, the cause of the broken jaw mouth is due to excessive force, which is attributed to mishandling.The instruction manual (ifu) includes several warning statements in an effort to prevent damage to the device: "do not to activate output in seal and cut mode while the grasping section is closed without contacting tissue or vessel.Do not activate output while applying the probe tip to the tissue with a strong force.Do not activate output while grasping thick and hard tissues.Otherwise, various forms of damage in the probe tip and/or the tissue pad such as premature wear, breakage, deformation, exposure of metal, and/or falling inside the body cavity, and/or partial separating may occur.¿.
 
Event or Problem Description
As reported for this event, during the procedure the device jaw broke off.There was no adverse impact to the patient.The procedure was completed, completion device unknown.

Brand Name
THUNDERBEAT OPEN EXTENDED JAW
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9769344
Report Number8010047-2020-01557
Device Sequence Number16847928
Product Code GEI
UDI-Device Identifier04953170343308
UDI-Public04953170343308
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberTB-0920OE
Device Lot Number98K 08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1